Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 14, NWS Springfield, MO

April 22, 2022Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Apr 22, 2022, 8:58 AM CDT for Cedar County, Missouri. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2022, 8:58 AM CDT (13:58 UTC)
Expired
Apr 22, 2022, 4:26 PM CDT
In force
7 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 17.38 ft at Apr 22, 2022, 10:00 AM CDT.

actionminormoderate10152004/2204/23
Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 22, 5:54 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 22, 5:54 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
554 AM CDT Fri Apr 22 2022

Key Messages:

1. Windy conditions today and Saturday. Possibly advisory criteria
winds on Saturday in the west.

2. Warm temperatures today and Saturday.

3. Potential for heavy rain and strong/severe thunderstorms
Saturday night into Sunday night. Excessive rain potential as
well.

4. Cooler and drier air moves into the area behind the front on
Monday.

.SHORT TERM...(Today and tonight)
Issued at 244 AM CDT Fri Apr 22 2022

Conditions were mild and humid across the area early this morning
with temperatures still in the mid 60s across the area and dew
points in the low to mid 60s. Convection has shifted well to the
north into northern MO/Nebraska/Iowa tonight. Looks like the
surface front has shifted north of the CWA into central MO where
dewpoints were in the lower to middle 50s on the northern side of
the front. Low level jet in the plains was feeding into the
convection north of our CWA.

Upper level trough will shift east into the Rockies during the day
today with upper level jet streak of 130+ kts at the base of the
trough over the southern Rockies. Strong south-southwesterly winds
of 35 to 45 kts at 850 mb will continue during the day today ahead
of the low in the Rockies with a tightening pressure gradient at
the surface extending eastward into our CWA. Winds today will be
gusty in the 35 to 40 mph range in the western CWA, but look like
they will stay just shy of wind advisory criteria at this time.
Convection should remain north of the area with the front acting
as the main forcing mechanism for convection. Highs should reach
the low to mid 80s today. Have gone with a mix of the NBM
deterministic values and 50% nbm percentile for highs today with
the deterministic on the lower end of the fairly tight box and
whisker plot for todays highs. This bumps up highs a degree or two
from the deterministic values.

For tonight, low level jet in the plains really begins to increase
with 60 to 70+ kts at 850mb. Dry line should be a focus for new
convection out in the high plains initially and then move into the
central portion of KS before diminishing closer to morning.
Convection will be aided by the exit region of an upper level jet
shifting into the high plains tonight. It will be another mild
night across the area with lows in the low to mid 60s once again.

.LONG TERM...(Saturday through Thursday)
Issued at 244 AM CDT Fri Apr 22 2022

On Saturday, the low will move into the Dakotas, with the surface
front extending southwestward out of the low into Kansas. Gusty
surface winds are once again expected, with good signals for a
potential wind advisory in the western CWA during the day. Any
remaining convection from the night before does not look very
impressive during the morning with maybe a few showers remaining
in the far western CWA. We could start to see new convection
developing in the west late in the day and this will transition
eastward into the CWA Saturday night. With a southwest flow aloft
and additional jet energy to the southwest and a secondary trough,
the front will be slow to move through the area and we'll see
continued chances for convection from Saturday night into Monday
morning. Not overly impressed with the instability over the area
with this system, so the main risk will likely be with the chance
for excessive rainfall. While our most recent event on Thursday
was more scattered, some areas received very heavy rain amounts
and can't take any additional heavy rain before flooding. With a
prolonged event, where we will see widespread 1 to 2 inches of
rain, we will probably have some areas which may experience
excessive rain and flooding. Future shifts may need to contemplate
a flood watch if this signal continues.

Highs on Saturday prior to the rainfall will again get into the
upper 70s to low 80s across the area, but the highs on Sunday will
be held back by the cloud cover and rainfall in the 60s to mid 70s
in the far southeast CWA.

Behind the front on Monday, cooler and drier air will work into
the area with highs generally in the 60s both Monday and Tuesday.

Will start to see gradual warming for the middle to later part of
the next work week with the next system developing in the plains
and bringing the next chance for convection late in the week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 550 AM CDT Fri Apr 22 2022

Gusty winds are expected today out of the south with some gusts up
to 30 kts possible. The wind gusts will continue into tonight,
possibly even more gusty than during the day today as the pressure
gradient increases ahead of the next system. May have some brief
MVFR/IFR this morning at BBG/SGF, but only for an hour two at the
onset of the 12z TAFS. Low level wind shear of 45 to 60 kts will
be possible late tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Apr 22, 3:30 AM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
330 AM CDT Fri Apr 22 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230830-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
330 AM CDT Fri Apr 22 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.

DISCUSSION...

  Gusty winds are expected across the area today with some wind
  gusts over western Missouri and southeast Kansas in the 30 to 40
  mph range.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Windy conditions are expected on Saturday with some gusts over
  western Missouri and southeast Kansas in the 35 to 45 mph range.

  Showers and thunderstorms will begin to move into the area late
  Saturday and will continue with thunderstorm chances into Monday
  morning. Some marginally strong to severe storms will be
  possible, but the main risk will be with the potential of
  excessive rainfall and flooding over the weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:22 PM CDTSpecial Weather StatementSGFPulaski23 min
Apr 21, 7:44 PM CDTSpecial Weather StatementSGFPulaski31 min
Apr 22, 12:22 PM CDTWind AdvisorySGFBarton, Jasper, Vernon7 hr
Apr 22, 3:05 PM CDTWind AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 20 more28 hr

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.